Alert archive / New Jersey / Areal Flood Advisories in 2017
Areal Flood Advisory 7, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Mar 31, 2017, 8:29 PM EDT for Monmouth County, Ocean County, New Jersey. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2017, 8:29 PM EDT (00:29 UTC)
- Expired
- Apr 1, 2017, 5:30 AM EDT
- In force
- 9 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 30 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 731 m²/s²
- 0-3 km storm-relative helicity
- 1071 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336
WGUS81 KPHI 010029
FLSPHI
Flood Advisory
National Weather Service Mount Holly NJ
829 PM EDT FRI MAR 31 2017
NJC025-029-010330-
/O.NEW.KPHI.FA.Y.0007.170401T0029Z-170401T0330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ocean NJ-Monmouth NJ-
829 PM EDT FRI MAR 31 2017
The National Weather Service in Mount Holly NJ has issued a
* Flood Advisory for...
Northern Ocean County in southern New Jersey...
Monmouth County in central New Jersey...
* Until 1130 PM EDT
* At 826 PM EDT...The moderate to heavy rain the area received was
diminishing. But until the runoff subsides this evening, poor
drainage and low lying flooding will continue.
* Some locations that will experience flooding include...
Long Branch, Asbury Park, Lakewood, Howell, Marlboro, Manalapan,
Tinton Falls, Red Bank, Manasquan, Point Pleasant Beach, Allentown,
Farmingdale, Roosevelt, Allenwood, East Freehold, Six Flags Theme
Park, West Freehold, Cassville, Adelphia and Clarksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4008 7402 4010 7457 4017 7461 4018 7461
4018 7457 4022 7453 4023 7450 4025 7448
4027 7441 4032 7437 4034 7431 4034 7397
$$
Kruzdlo4 follow-up statements
516
WGUS81 KPHI 010323
FLSPHI
Flood Advisory
National Weather Service Mount Holly NJ
1123 PM EDT FRI MAR 31 2017
NJC025-029-010630-
/O.EXT.KPHI.FA.Y.0007.000000T0000Z-170401T0630Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ocean NJ-Monmouth NJ-
1123 PM EDT FRI MAR 31 2017
The National Weather Service in Mount Holly NJ has extended the
* Flood Advisory for...
Northern Ocean County in southern New Jersey...
Monmouth County in central New Jersey...
* Until 230 AM EDT
* At 1116 PM EDT...The moderate to heavy rain across the area has
diminished. But until the runoff subsides, poor drainage and low
lying flooding will continue. In addition, creeks and rivers
continue to run high or are seeing rises. Gauges on the Swimming
River at Red Bank, the Shark River at Neptune, and the Manasquan
River at Squankum and Allenwood are all showing high water.
Over three inches of rain have fallen today across portions of
the advised area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4008 7402 4010 7457 4017 7461 4018 7461
4018 7457 4022 7453 4023 7450 4025 7448
4027 7441 4032 7437 4034 7431 4034 7397
$$
Kruzdlo156 WGUS81 KPHI 010540 FLSPHI Flood Advisory National Weather Service Mount Holly NJ 140 AM EDT SAT APR 1 2017 NJC025-029-010630- /O.CON.KPHI.FA.Y.0007.000000T0000Z-170401T0630Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ocean NJ-Monmouth NJ- 140 AM EDT SAT APR 1 2017 ...THE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 230 AM EDT FOR NORTHEASTERN OCEAN AND SOUTHEASTERN MONMOUTH COUNTIES... At 135 AM EDT, the moderate to heavy rain across the area has ended. But until the runoff subsides, poor drainage and low lying flooding will continue. Creeks continue to run high across the advised area as well. The Swimming River at Red Bank continues to rise as does the non-tidal portion of the Manasquan River. The non-tidal portion of the Shark River is also running high. The higher than normal tide along the oceanfront is slowing down the drainage further inland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4008 7402 4009 7432 4034 7431 4034 7397 $$ Kruzdlo
179 WGUS81 KPHI 010541 FLSPHI Flood Advisory National Weather Service Mount Holly NJ 141 AM EDT SAT APR 1 2017 NJC025-029-010930- /O.EXT.KPHI.FA.Y.0007.000000T0000Z-170401T0930Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ocean NJ-Monmouth NJ- 141 AM EDT SAT APR 1 2017 The National Weather Service in Mount Holly NJ has extended the * Flood Advisory for... Northeastern Ocean County in southern New Jersey... Southeastern Monmouth County in central New Jersey... * Until 530 AM EDT * At 141 AM EDT...At 135 AM EDT, the moderate to heavy rain across the area has ended. But until the runoff subsides, poor drainage and low lying flooding will continue. Creeks continue to run high across the advised area as well. The Swimming River at Red Bank continues to rise as does the non-tidal portion of the Manasquan River. The non-tidal portion of the Shark River is also running high. The higher than normal tide along the oceanfront is slowing down the drainage further inland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4008 7402 4009 7432 4034 7431 4034 7397 $$ Kruzdlo
709 WGUS81 KPHI 010928 FLSPHI Flood Advisory National Weather Service Mount Holly NJ 528 AM EDT SAT APR 1 2017 NJC025-029-010933- /O.EXP.KPHI.FA.Y.0007.000000T0000Z-170401T0930Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ocean NJ-Monmouth NJ- 528 AM EDT SAT APR 1 2017 ...THE FLOOD ADVISORY WILL EXPIRE AT 530 AM EDT FOR NORTHEASTERN OCEAN AND SOUTHEASTERN MONMOUTH COUNTIES... The high water is receding across most of the area, and is no longer expected to pose a threat. However, levels on the non-tidal portion of the Manasquan River up to Squankum continue to remain elevated this morning. The county 911 center has reported that many of the road closures last night were reopening early this morning. However, please continue to heed any roads closures that still exist. LAT...LON 4008 7402 4009 7432 4034 7431 4034 7397 $$ JRK
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Mar 31, 6:25 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 31, 6:25 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
625 PM EDT Fri Mar 31 2017
.SYNOPSIS...
Low pressure in the Ohio Valley will redevelop in the Mid-
Atlantic this evening and move offshore by Saturday morning.
High pressure builds into the region Sunday and Monday. Another
surface low will move through the Mid-Atlantic on Tuesday. Yet
another low is expected to affect the northeastern U.S. late
next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The primary low over the upper Ohio River Valley was continuing
to weaken early this evening. Meanwhile, the secondary low was
taking shape over Virginia. The secondary low is forecast to
pass off the Delmarva coast late this evening before moving out
to sea.
The feed of moderate to heavy rainfall associated with the low
level jet in advance of the surface low reached into central and
northern New Jersey, extreme northeastern Pennsylvania and
southeastern New York. The feature will continue to shift
eastward this evening and overnight. Its orientation may
transition from south-north to southeast-northwest as the low
slides off the coast. As a result, the potential for moderate to
heavy rain may linger for several more hours from parts of
central and northern New Jersey into the Poconos. Meanwhile, the
potential for moderate to heavy rain and flooding will continue
to decrease in southeastern Pennsylvania, southern New Jersey
and the upper Delmarva. We may be able to end the Flood Watch
early in those locations.
We have received a number of reports of poor drainage area
flooding along with localized small stream and creek flooding.
The wind direction will continue to back as the low moves off
the coast. The wind should be out of the north and northwest by
daybreak throughout our forecast area.
Temperatures are not expected to change much tonight in the
northern part of our forecast area. Readings should remain
stable in the southern part of our forecast area this evening
before falling into the 40s late tonight with the development of
the north to northwest flow.
The near freezing temperatures in the elevated terrain of the
Poconos and far northern New Jersey should result in some ice
accumulation there. The freezing rain in Carbon County PA and in
Sussex County NJ should be rather localized. However, it may be
a bit more widespread in Monroe County PA and a as a result, we
will continue the Freezing Rain Advisory there. Some spots
above 1500 feet could pick up one or two tenths of an inch of
ice.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Low pressure pulls farther off the northern Mid-Atlantic coast
on Saturday. Wrap-around precipitation may linger in
central/northern NJ through the morning but a general drying
trend is expected.
Gradual clearing is expected from SW to NE during the day.
Enough sunshine and only modest CAA behind the departing storm
will allow for temps to rebound quite nicely by the afternoon.
Forecast highs range from the 40s in the Poconos to near 60F in
S DE and E MD.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
A brief period of northwest upper-level flow occurs Saturday
night and Sunday on the upstream side of the vorticity maximum
moving through the region Friday and Saturday. A broad surface
ridge develops across the eastern U.S. on Sunday, allowing for a
pleasant end to the weekend. Guidance values have come down a
few degrees in the past couple of days for maximum temperatures
on Sunday, and this makes sense given the relatively cool
origins of the surface high and the decreasing trend in surface
winds (collocated with the surface ridge axis) reducing warming
from vertical mixing and subtle downsloping effects. Forecast
maximum temperatures are at or slightly below consensus values
on Sunday, which ends up being near to just slightly above
seasonal averages.
The next in the parade of southern-stream systems ejects into
the southern plains on Sunday, acquiring a negative tilt as it
progresses northeastward through the Mid-South Monday.
Deterministic models are hinting at a subtle predecessor vort
max moving into the Mid-Atlantic by Monday night. Mass fields
appear to respond to this predecessor shortwave trough by
increasing isentropic ascent/low-level convergence Monday night.
Precipitation breaks out well in advance of the surface low
(located near the border of Indiana and Kentucky by 00Z Tuesday)
in a strengthening warm-air advection regime. Models depict a
subtropical fetch aided by a 50-60 kt LLJ Monday night from the
eastern Gulf poleward to the spine of the Appalachians eastward
into the Mid-Atlantic by midday Tuesday. This produces
widespread moderate to heavy rain across the Midwest into the
Mid-Atlantic during this period.
The 12Z model suite still shows quite a few discrepancies in
the evolution of the potent southern-stream vort max moving from
the central/southern plains Sunday night to the Ohio Valley
Monday night, particularly with phasing with the northern stream
and focus of large-scale ascent/pressure falls downstream in
the Mid-Atlantic. The latter has implications on the
development/track of a redeveloping low near the coast on
Tuesday night and how this redevelopment influences our CWA. The
12Z ECMWF, for example, suggests that most of the precipitation
will occur well in advance of the Midwest surface low on Monday
night/Tuesday morning with coastal redevelopment too far
northeast to bring substantial precipitation to the region
thereafter. The 12Z CMC is both slower with the timing of the
surface low redevelopment near the coast and more aggressive in
keeping showery precipitation around through Tuesday night. The
12Z GFS is farthest south with the low track, providing a much
longer duration of precipitation in the area, including warm
sector convection in the southern CWA Tuesday afternoon.
There is growing consensus on a farther north/west surface low
track through the Mid-Atlantic region on Tuesday, but the
slowness of the CMC (a typical bias) and the somewhat better
consistency of the GFS versus the ECMWF during this time frame
prompted me to use a blend of the GFS/ECMWF during this storm's
evolution/impact on our area. As such, added slight chance of
thunder to areas south of the Mason-Dixon Line on Tuesday and
constrained the highest PoPs to the Monday night/Tuesday
periods. Not nearly as confident on QPF and overall societal
impacts of the system to the region, but with the storm
affecting the region currently, continue to think hydrologic
impacts may be more substantial with this second system.
Lowered PoPs on Wednesday given a clearer signal for a dry
period following the early week's system passage.
Regarding the system at the end of the week, major
discrepancies continue, with the CMC painting a picture much
like the system we are experiencing now Thursday-Friday, the GFS
showing primarily cold-frontal/warm-sector convection Thursday
night and Friday, and the ECMWF depicting a hybrid scenario
between the other two. Large spread in the model simulations
exists, but the timing looks to be Thursday and Friday, so
increased PoPs during this time. Additionally, the synoptic-
scale pattern suggests another rather significant system
affecting the area, with potential for considerable
precipitation. A busy week ahead for us.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Widespread IFR ceilings are expected to continue,
with rain tapering off to spotty showers. Winds gradually back
from the south and east to the north-northwest after midnight,
generally in the 10 to 20 knot range. A lull in the wind is
expected during the early overnight hours as the center of the
low makes is closest approach to the area.
Saturday...VFR, with northwest winds gusting up to 20 KT at
times.
OUTLOOK...
Saturday night through Sunday night...VFR. Northwest winds
around 10 kts becoming light/variable Sunday night. Confidence
well above average.
Monday...Increasing cloudiness with a chance of sub-VFR
conditions by late in the day. Winds becoming east/southeast and
increasing to 10-20 kts by afternoon. Confidence average.
Monday night and Tuesday...MVFR/IFR CIGs/VSBYs and rain likely.
East to southeast winds continuing 10-20 kts with higher gusts
near the coast. Confidence above average.
Tuesday night...Sub-VFR conditions may improve during the
night. Winds switching to north around 10 kts, higher near the
coast. Confidence below average.
Wednesday...VFR. Winds may become more northeasterly during the
day but should generally be around 10 kts. Confidence below
average.
&&
.MARINE...
SCA continues for our southern waters (south of Great Egg
Inlet, including DE Bay), with Gale Warnings to the north
through Saturday morning. Easterly gales late this afternoon
into early evening may briefly subside late tonight as the low
moves before turning N-NWly and increasing to near gale force
behind the departing low Saturday morning.
OUTLOOK...
Saturday night and Sunday...Winds rapidly diminish, but seas
will remain elevated through at least Sunday morning.
Sunday night and Monday...Sub-advisory winds/seas expected.
Monday night and Tuesday...Small craft advisory conditions
likely. Marginal threat of gale-force southerly wind gusts on
Tuesday. Rain and restrictions in visibility are likely.
Tuesday night and Wednesday...Marginal small craft advisory
wind gusts possible Tuesday night. Seas may remain above 5 ft
through Wednesday.
&&
.HYDROLOGY...
Widespread 1 to 3 inch amounts are expected across much of
eastern Pennsylvania, northern Delmarva, and the coastal plain
of southern New Jersey, with the heaviest of the remaining
precipitation expected through this evening. The potential for
flooding along area streams and creeks, as well as urban and
poor drainage flooding, continues until this rain moves through,
so the Flood Watch continues as well.
Potential flooding can be broken down into three different
categories...low lying/poor drainage...smaller creeks and
streams, larger rivers. The runoff will make it to smaller
creeks and streams causing rises and possible flooding into
early Saturday. Some larger river flooding is possible beginning
Saturday and could persist across a few spots into next week.
In terms of river flooding...for the Delaware River, 5 to 10
foot rises could be expected depending on location through the
weekend. The combination of snowmelt and rainfall is yielding 10
ft rises at Riegelsville. This would be enough to bring water
levels into Action Stage late Saturday night into Sunday.
Elsewhere along the river, Action Stage is approached, but not
exceeded.
Across the Passaic Basin, both Boonton Below and Pine Brook hit
action stage on Sunday. Portions of the Passaic won't crest
until next week. That being said, further rises could be
expected into Monday and Tuesday.
The Millstone River in the Raritan Basin is forecast to hit
Action Stage Saturday. Water levels reaching minor flooding
can't be ruled out here. Expect causeways to be closed.
Further south in NJ, the Rancocas River at Pemberton is
forecast to approach Action Stage on Sunday.
Currently no forecast points in PA are hitting Action Stage
levels (or higher).
&&
.TIDES/COASTAL FLOODING...
A Coastal Flood Advisory continues along the northern New
Jersey coast for minor flooding associated with tonight's high
tide.
As low pressure moves to the New Jersey coast tonight, the
onshore flow will strengthen, with gale force gusts over the
coastal waters. Despite astronomical tides decreasing with the
passage of the new moon, the onshore flow is expected to lead to
around 1.5 feet of surge, leading to minor flooding. There will
also be ongoing heavy rainfall around the time of high tide
that will exacerbate the flooding. In addition, beach erosion is
a concern with 5 to 10 foot seas offshore.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 2 AM EDT Saturday for PAZ054-060>062-070-071-
101>106.
Freezing Rain Advisory until 6 AM EDT Saturday for PAZ055.
NJ...Flood Watch until 2 AM EDT Saturday for NJZ007>010-012>023-027.
Coastal Flood Advisory from 10 PM this evening to 4 AM EDT
Saturday for NJZ012>014-020-026.
DE...Flood Watch until 2 AM EDT Saturday for DEZ001.
MD...Flood Watch until 2 AM EDT Saturday for MDZ008.
MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ452>455.
Gale Warning until noon EDT Saturday for ANZ450-451.
Small Craft Advisory until noon EDT Saturday for ANZ430-431.
&&
Synopsis...CMS
Near Term...Iovino
Short Term...Miketta
Long Term...CMS
Aviation...CMS/Miketta
Marine...CMS/Miketta
Hydrology...Staff
Tides/Coastal Flooding...StaffHazardous weather outlook, Mar 31, 4:20 PM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 420 PM EDT Fri Mar 31 2017 DEZ001-MDZ008-NJZ007>010-015>019-021>023-027-PAZ060>062-070-071- 101>106-012030- New Castle-Cecil-Warren-Morris-Hunterdon-Somerset-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Cumberland-Atlantic- Cape May-Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 420 PM EDT Fri Mar 31 2017 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002>004-MDZ012-015-019-020-NJZ024-025-012030- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Atlantic Coastal Cape May-Coastal Atlantic- 420 PM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ012-013-020-012030- Middlesex-Western Monmouth-Ocean- 420 PM EDT Fri Mar 31 2017 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT SATURDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ026-012030- Coastal Ocean- 420 PM EDT Fri Mar 31 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT SATURDAY... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ055-012030- Monroe- 420 PM EDT Fri Mar 31 2017 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Rain Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ014-012030- Eastern Monmouth- 420 PM EDT Fri Mar 31 2017 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT SATURDAY... This Hazardous Weather Outlook is for central New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-452>455-012030- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 420 PM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450-451-012030- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 420 PM EDT Fri Mar 31 2017 ...GALE WARNING IN EFFECT UNTIL NOON EDT SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ001-012030- Sussex- 420 PM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for northern New Jersey. .DAY ONE...Tonight. Sleet and freezing rain are possible. In particular, freezing rain may result in ice accumulations in the higher terrain, with elevated surfaces the most susceptible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ054-012030- Carbon- 420 PM EDT Fri Mar 31 2017 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Sleet and freezing rain are possible. In particular, freezing rain may result in ice accumulations in the higher terrain, with elevated surfaces the most susceptible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CMS
In the hours before
Local storm report, Mar 31, 7:24 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
724 PM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLOOD EDGEMOOR 39.76N 75.51W
03/31/2017 NEW CASTLE DE DEPT OF HIGHWAYS
GOVERNOR PRINTZ BOULEVARD CLOSED BETWEEN LEA BOULEVARD
AND EDGEMOOR ROAD DUE TO HIGH WATER.
&&
EVENT NUMBER PHI1700581
GORSELocal storm report, Mar 31, 7:28 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
728 PM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 1 WNW WILMINGTON MANOR 39.69N 75.60W
03/31/2017 NEW CASTLE DE DEPT OF HIGHWAYS
AIRPORT ROAD IS CLOSED AT NONSUCH CREEK DUE TO
FLOODING.
&&
EVENT NUMBER PHI1700582
GORSELocal storm report, Mar 31, 7:32 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD REAVILLE 40.48N 74.82W
03/31/2017 HUNTERDON NJ MESONET
THE NESHANIC RIVER AT REAVILLE REACHED FLOOD STAGE AND
CONTINUED TO RISE.
&&
EVENT NUMBER PHI1700583
GORSELocal storm report, Mar 31, 7:42 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 PM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLOOD 1 S NEWARK 39.66N 75.76W
03/31/2017 NEW CASTLE DE OTHER FEDERAL
THE CHRISTINA RIVER AT COOCHS BRIDGE REACHED FLOOD
STAGE BETWEEN 345 PM AND 400 PM AND CONTINUED TO RISE.
&&
EVENT NUMBER PHI1700584
GORSELocal storm report, Mar 31, 7:44 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
744 PM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD READINGTON TWP 40.57N 74.80W
03/31/2017 HUNTERDON NJ TRAINED SPOTTER
SOME ROADWAY AND POOR DRAINAGE FLOODING. ONE ROADWAY
CLOSURE DUE TO FLOODING.
&&
EVENT NUMBER PHI1700585
GORSELocal storm report, Mar 31, 8:22 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
822 PM EDT FRI MAR 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD WILMINGTON 39.73N 75.53W
03/31/2017 NEW CASTLE DE DEPT OF HIGHWAYS
PIGEON POINT ROAD CLOSED AT LAMBSON LANE... PYLES LANE
AND TERMINAL AVENUE DUE TO FLOODING.
&&
EVENT NUMBER PHI1700586
GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:17 PM EDT | Areal Flood Warning | PHI | Hunterdon, Somerset | 3 hr |
| Mar 31, 9:26 PM EDT | River Flood Warning | PHI | Somerset | 35 hr |
| Apr 1, 12:10 PM EDT | Small Craft Advisory | PHI | 8 hr |
Nearby
Areal Flood Advisories in New Jersey, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.